Alert archive / Nebraska / Special Weather Statements in 2018
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 7, 2018, 6:06 PM CDT for Blaine County, Logan County, Thomas County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:06 PM CDT (23:06 UTC)
- Expired
- Aug 7, 2018, 6:45 PM CDT
- In force
- 39 min
- Issued by
- NWS North Platte, NE
Counties Blaine County, NE, Logan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 28 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
601
WWUS83 KLBF 072306
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
606 PM CDT TUE AUG 7 2018
NEZ008-024>027-036>038-072345-
Brown NE-Loup NE-Hooker NE-Custer NE-McPherson NE-Thomas NE-
Blaine NE-Logan NE-
606 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOUP...SOUTHEASTERN
HOOKER...SOUTHWESTERN BROWN...LOGAN...EASTERN MCPHERSON...
NORTHWESTERN CUSTER...BLAINE AND SOUTHERN THOMAS COUNTIES UNTIL 645
PM CDT/545 PM MDT/...
At 606 PM CDT/506 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of Purdum
to 14 miles south of Thedford to 12 miles north of Tryon. Movement
was southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Brewster, Dunning, Halsey, Ringgold, Highway 83 crossing The Dismal
River, Linscott, Tarboz Lake, Shanklin Bluff, Almeria Meadow State
Wildlife Management Area, Brown Lake, Hawley Flats and Shimmons Lake.
This includes the following highways...
Highway 2 between mile markers 218 and 248.
Highway 92 between mile markers 209 and 220.
Highway 97 between mile markers 39 and 50.
Highway 83 between mile markers 114 and 142.
LAT...LON 4194 9959 4152 10034 4145 10084 4181 10105
4185 10069 4209 10010
TIME...MOT...LOC 2306Z 303DEG 19KT 4202 10010 4177 10059 4175 10094
$$
CDCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:16 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 7, 3:16 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service North Platte NE 316 PM CDT Tue Aug 7 2018 .SYNOPSIS... Issued at 316 PM CDT Tue Aug 7 2018 H5 analysis from this morning had a strong area of low pressure roughly 1000 miles off the coast of Oregon. Ridging extended downstream of this feature from Oregon, north into central British Columbia. Downstream of this feature, low amplitude flow extended across the remainder of the northern half of the CONUS. Within this flow, numerous shortwaves were noted from the central plains, east into the Mid Atlantic. Further west, strong shortwaves were noted over swrn Minnesota, and a second, weaker wave over western Montana. At the surface, low pressure was located over eastern Iowa with a cold front extending to the southwest into southwestern Kansas. Weak high pressure had settled in behind the front and was located over nern Nebraska. After fog and low cloudiness across swrn Nebraska into portions of central and north central Nebraska this morning, skies were clear this afternoon. Readings as of 3 PM CDT ranged from 81 at O'Neill to 85 at Valentine. && .SHORT TERM...(This evening through Wednesday) Issued at 316 PM CDT Tue Aug 7 2018 he main forecast challenges tonight are thunderstorm chances and fog potential, mainly over southwestern portions of the forecast area. During the late afternoon hours Tuesday, the shortwave which was analyzed over western Montana, will dive to the southeast into Wyoming, leading to the development of thunderstorms over the higher terrain of sern Wyoming and the front range of Colorado. The latest HRRR, Nam12 and WARW develop convection INVOF the Cheyenne ridge during the 21-00z time frame this afternoon forcing this into the southern panhandle, then far southwestern Nebraska this evening as it rides northwesterly mid level winds. Will continue the isolated pops in the forecast this evening in the sern panhandle and far southwestern Nebraska. As for the severe threat, not totally sold on a total absence of severe storms across the southwest tonight. Deep layer shear tonight is on the order of 30 to 35 KTS in the far southwest and h7-h5 lapse rates are favorable for hail. That being said, wouldn't be surprised to see a strong to low end severe storm this evening in the far southwest. Will hit this in the afternoon issuance of the HWO. With respect to fog potential tonight, persistence based on what occurred the last couple of nights, would dictate a mention of fog. However, looking at the high res models and numerical guidance for tonight, there is no support for fog attm. .LONG TERM...(Wednesday night through Tuesday) Issued at 316 PM CDT Tue Aug 7 2018 The upper level low off the coast of Oregon, will approach the west coast of the CONUS midweek amplifying the ridge across the intermountain west. As the ridge amplifies in the west, one last shortwave will drift south across Nebraska Wednesday afternoon with an increased threat for thunderstorms mainly south of Interstate 80. After Wednesday night, the ridge will amplify further across the intermountain west, taking a positive tilt toward the northern plains toward the end of the week. This will place the forecast area in northerly or north northeasterly flow in the mid levels. With this flow regime, dry conditions are expected at least through Saturday. The next outside chance for pcpn may arrive across the area Sunday into Monday. The mid range solutions this morning have trended the best forcing further north into North Dakota and southern Canada, so a dry forecast will be retained with this package. Temperatures in the long range will be slightly above average with highs generally in the upper 80s to lower 90s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1158 AM CDT Tue Aug 7 2018 Expect mainly clear skies over the next 24 hours at both the KLBF and KVTN terminals. Some isolated thunderstorms will be possible across far southwestern Nebraska this evening. This activity is expected to remain well west and southwest of the KLBF terminal and will be left out of the 18z KLBF TAF. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Buttler
Hazardous weather outlook, Aug 7, 5:08 PM CDT, 58 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 508 PM CDT Tue Aug 7 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-082215- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 508 PM CDT Tue Aug 7 2018 /408 PM MDT Tue Aug 7 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated to perhaps scattered thunderstorm activity is expected across the central Sandhills, Custer county, the Southern Panhandle and southwest Nebraska. An isolated strong or briefly severe thunderstorm is possible. Large hail and wind damage are the severe weather hazards. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 7, 3:25 PM CDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service North Platte NE 325 PM CDT Tue Aug 7 2018 NEZ022-056>058-069-072130- Garden-Deuel-Keith-Perkins-Chase- Including the cities of Oshkosh, Lewellen, Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders, Imperial, and Wauneta 225 PM MDT Tue Aug 7 2018 ...THUNDERSTORMS POSSIBLE IN THE SOUTHEASTERN PANHANDLE AND FAR SOUTHWESTERN NEBRASKA THIS EVENING... Isolated thunderstorms will be possible once again across the southeastern Nebraska Panhandle and far southwestern Nebraska this evening. A strong storm or two is possible with hail up to quarters being the main threat. CLB
Special weather statement, Aug 7, 6:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
606 PM CDT TUE AUG 7 2018
NEZ008-024>027-036>038-072345-
Brown NE-Loup NE-Hooker NE-Custer NE-McPherson NE-Thomas NE-
Blaine NE-Logan NE-
606 PM CDT TUE AUG 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LOUP...SOUTHEASTERN
HOOKER...SOUTHWESTERN BROWN...LOGAN...EASTERN MCPHERSON...
NORTHWESTERN CUSTER...BLAINE AND SOUTHERN THOMAS COUNTIES UNTIL 645
PM CDT/545 PM MDT/...
At 606 PM CDT/506 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 8 miles southeast of Purdum
to 14 miles south of Thedford to 12 miles north of Tryon. Movement
was southeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Brewster, Dunning, Halsey, Ringgold, Highway 83 crossing The Dismal
River, Linscott, Tarboz Lake, Shanklin Bluff, Almeria Meadow State
Wildlife Management Area, Brown Lake, Hawley Flats and Shimmons Lake.
This includes the following highways...
Highway 2 between mile markers 218 and 248.
Highway 92 between mile markers 209 and 220.
Highway 97 between mile markers 39 and 50.
Highway 83 between mile markers 114 and 142.
LAT...LON 4194 9959 4152 10034 4145 10084 4181 10105
4185 10069 4209 10010
TIME...MOT...LOC 2306Z 303DEG 19KT 4202 10010 4177 10059 4175 10094
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:20 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 40 min |
| Aug 6, 7:31 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 44 min |
| Aug 6, 8:06 PM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Aug 6, 8:08 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 52 min |
| Aug 6, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Aug 6, 8:59 PM CDT | Special Weather Statement | LBF | Boyd | 46 min |
| Aug 7, 6:22 PM CDT | Severe Thunderstorm Warning | LBF | Logan, McPherson, Thomas | 38 min |
Nearby
Special Weather Statements in Nebraska, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.